Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 84, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jun 20, 2007, 2:41 PM CDT for Sawyer County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2007, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 20, 2007, 3:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Sawyer County, WI
The radar
The Duluth radar (KDLH), 134 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:13 AM CDT, 11 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 3:13 AM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 313 AM CDT WED JUN 20 2007 .DISCUSSION... LRG SFC HIGH OVR MID MS VLY PROGGED TO CONTINUE GIVING WAY TO A CFNT IN CN WHICH WILL SETTLE SEWD TDA AND THU. CURRENT RADAR/ SATL IMGRY SHOWS A SML CLUSTER OF TSTMS ALG CN BORDER MOVG RAPIDLY SEWD ASSOC WITH A COMPACT VORT MAX EMBEDDED IN NWLY FLO ALOFT. AT THE CURRENT SPEED...THESE STORMS MAY BE OUT OF OUR CWA BY 09Z OR 10Z. AMS OVR OUR CWA WILL NOT BE PARTICULARLY MOIST OR UNSTABLE TDA...BUT WRN PORTION OF THE FNT WILL STALL OUT OVR SRN MN/SRN WI TNGT AND PROVIDE A FOCUS FOR TSTM ACTIVITY. THIS AREA HAS BEEN TARGETED FOR A SLGT RISK OF SVR THRU FRI. SEE CURRENT SWODY1/2/3 FOR DETAILS. KEPT LOW POPS IN OUR ERN CWA FOR THIS AFTN...BUT AFT THAT...BELIEVE MOST CONVECTIVE ACTIVITY WILL BE TO OUR S AS A A S/WV ALOFT INTERACTS WITH THE STNRY FNT. A SECOND S/WV MAY PRODUCE ISOLD TSTMS FRI/FRI NGT...HENCE THE 20 POPS FOR THAT PD. NEXT BEST CHC OF STORMS WILL COME LATE IN THE WEEKEND AS UPR LVL FLOW TURNS TO THE SW...GENERATING A STRONG SFC LOW SYSTEM OVR THE HIGH PLAINS...WITH WAA/ISENT LIFT INTO THE WRN GRT LKS. EVEN THIS IS SOMEWHAT UNCERTAIN ATTM AS THE ENTIRE UPR MIDWEST WILL BE STRONGLY CAPPED. LOLVL MOIST AXIS MAY ALSO BE W OF OUR AREA. && .AVIATION... FAST MOVING SHORTWAVE WITH NARROW BAND OF RW/TRW WILL REDUCE CEILINGS/VIS. WILL COVER IN TEMPO GROUP THROUGH EARLY MORNING. A DECOUPLED BDRY LYR WILL CONTINUE THROUGH EARLY MORNING OVER ERN/SRN TERMINALS SO WILL INCLUDE LLWS. CURRENT DLH VAD INDICATING 23025KTS...AND BUFKIT PROFILES INCREASE THROUGH TO 23035KTS NEXT SEVERAL HOURS.OTHERWISE MOST TERMINALS WILL HAVE CAVOK. && POINT TEMPS/POPS... DLH 78 50 74 53 / 20 10 10 10 INL 74 48 77 52 / 20 10 10 10 BRD 80 56 81 58 / 10 10 10 10 HYR 80 48 79 52 / 30 10 10 10 ASX 76 49 76 51 / 30 10 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. 04/CANNON
Hazardous weather outlook, Jun 20, 3:58 AM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 358 AM CDT WED JUN 20 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-211030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 358 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER NORTHEASTERN MINNESOTA THIS MORNING. THERE IS A CHANCE OF THUNDERSTORMS OVER NORTHWESTERN WISCONSIN TODAY. AN ISOLATED STORM MAY BECOME SEVERE THIS AFTERNOON OVER NORTHWESTERN WISCONSIN...WITH THE MAJOR HAZARDS BEING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE FOR MOST OF THE AREA ON FRIDAY AND AGAIN FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON FOR NORTHWESTERN WISCONSIN. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:50 PM CDT | Severe Thunderstorm Warning | DLH | Price | 40 min |
| Jun 20, 2:52 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 23 min |
| Jun 20, 3:04 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 56 min |
| Jun 20, 3:40 PM CDT | Severe Thunderstorm Warning | DLH | Price | 50 min |
| Jun 20, 4:29 PM CDT | Severe Thunderstorm Warning | DLH | Price | 16 min |
| Jun 20, 6:51 PM CDT | Severe Thunderstorm Warning | DLH | Price | 24 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.